Asymptotic expansions for the coefficients of analytic generating functions

A. M. Odlyzko, L. B. Richmond

Research output: Contribution to journalArticlepeer-review

21 Scopus citations

Abstract

Pairs F(x), G(x) of analytic generating functions that satisfy relations such as 1+G(x)=exp(F(x)) are studied. It is shown that, if F(x) satisfies fairly mild regularity conditions, such as those imposed by Hayman in his study of coefficients of some general classes of functions, then G(x) satisfies the much stricter conditions imposed by Harris and Schoenfeld. This enables one to obtain complete asymptotic expansions for the coefficients of G(x). Applications of this result are made to enumerations of trees.

Original languageEnglish (US)
Pages (from-to)50-63
Number of pages14
JournalAequationes Mathematicae
Volume28
Issue number1
DOIs
StatePublished - Dec 1 1985

Keywords

  • AMS (1980) subject classification: Primary 05A20, 41A60

Fingerprint Dive into the research topics of 'Asymptotic expansions for the coefficients of analytic generating functions'. Together they form a unique fingerprint.

Cite this